Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

June 19, 2019Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 19, 2019, 12:21 PM EDT for Dodge County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2019, 12:21 PM EDT (16:21 UTC)
Expired
Jun 19, 2019, 12:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Wind
40

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWUS82 KFFC 191621
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1221 PM EDT Wed Jun 19 2019
 
GAZ107>109-191645-
Wilcox GA-Dodge GA-Pulaski GA-
1221 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...SOUTHWESTERN
DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1245 PM EDT...

At 1220 PM EDT...a strong thunderstorm was near Union, or 7 miles
north of Abbeville...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Abbeville, Chauncey, Union, Five Points, Cedar Creek,
Godwinsville and Ocmulgee Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3207 8342 3213 8341 3234 8319 3217 8300
      3215 8299 3215 8298 3198 8330
TIME...MOT...LOC 1620Z 229DEG 18KT 3210 8331 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:39 AM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 19, 7:39 AM EDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
739 AM EDT Wed Jun 19 2019

.PREV DISCUSSION... /issued 340 AM EDT Wed Jun 19 2019/

SHORT TERM /Today through Thursday/...
Somewhat tranquil conditions in the wake of shortwave that moved
through yesterday. Widespread low clouds have developed over most
areas and should continue through the morning hours. Still some
opportunity to see some isolated showers for the remainder of the
overnight period as evidence by current North GA activity but
overall a lull in activity.

Expect this overall lull to continue through this afternoon as hi
res guidance is not all that excited about redevelopment. This is
likely due to the reduced deep layer moisture from yesterdays
values as well as an overall lack of any strong instability
signatures. That said, could still see some good coverage of
mainly small type showers. Think likely could be overkill for this
type of activity so will limit pops to scattered.

Another strong shortwave will move through the area late this
evening into the overnight period. This will set the stage for
another cluster of thunderstorms to develop across North GA.
Guidance has most of this dissipating during the overnight and
prior to reaching ATL but not convinced of this and will keep
chance pops in even for the overnight period. Timing will be
tricky but looks as though areas should recover enough that we see
a a secondary line of storms develop Thu evening.

Deese

LONG TERM /Thursday Night through Tuesday/...
A short wave will be exiting the area Thursday night with shower
and storm chances decreasing.

An upper level ridge builds Friday and through the weekend but a
moist and unstable airmass will remain over the area allowing for
scattered highly diurnal showers and storms.

A short wave or two, moves to and across the area Monday into
Tuesday and will help to enhance shower and storm chances,
most so for n GA.

BDL

&&

.AVIATION...
06Z UPDATE...
MVFR and IFR continues across the area but should be lifting by
14Z. Additional SHRA and possibly TSRA to affect the region by
afternoon although chances not high enough yet for a TEMPO. For
now, will cover with VCSH and a Prob30 for the TS which will need
to be pushed back to 21Z. Additional low clouds likely for Wed
night across the area. Still much uncertainty on overnight
thunderstorm complex with half the guidance keeping activity
north of the area. Winds look to remain on the west side for this
cycle for ATL.

//ATL CONFIDENCE...06Z UPDATE...
Medium on cig duration tonight.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          88  72  87  69 /  30  20  60  30
Atlanta         87  72  86  70 /  40  30  60  30
Blairsville     81  65  79  63 /  40  60  70  30
Cartersville    87  71  86  69 /  40  50  70  30
Columbus        90  74  92  74 /  30  20  60  40
Gainesville     85  71  84  69 /  40  40  70  30
Macon           90  72  92  72 /  30  20  60  30
Rome            87  71  86  68 /  40  50  70  30
Peachtree City  88  71  88  69 /  40  20  60  30
Vidalia         91  74  93  75 /  60  20  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, Jun 19, 10:24 AM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1024 AM EDT Wed Jun 19 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1024 AM EDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms can be expected across the area, mainly this
afternoon and tonight. A few storms will be strong with gusty
winds, frequent lightning and heavy rainfall.

Isolated severe storms will be possible generally north and west of
Atlanta late tonight. The main hazards will be damaging winds and
large hail. Frequent lightning and heavy rainfall can also be
expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered severe thunderstorms will be possible on
Thursday. The main hazards will be damaging winds, frequent
lightning and heavy rainfall.

Isolated to scattered thunderstorms can be expected Friday into
Tuesday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time. Spotters are
encouraged to submit reports of any severe weather through the web
by going to weather.gov/atlanta.

In the hours before

Special weather statement, Jun 19, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1221 PM EDT Wed Jun 19 2019

GAZ107>109-191645-
Wilcox GA-Dodge GA-Pulaski GA-
1221 PM EDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILCOX...SOUTHWESTERN
DODGE AND SOUTHEASTERN PULASKI COUNTIES UNTIL 1245 PM EDT...

At 1220 PM EDT...a strong thunderstorm was near Union, or 7 miles
north of Abbeville...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Abbeville, Chauncey, Union, Five Points, Cedar Creek,
Godwinsville and Ocmulgee Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3207 8342 3213 8341 3234 8319 3217 8300
      3215 8299 3215 8298 3198 8330
TIME...MOT...LOC 1620Z 229DEG 18KT 3210 8331

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:28 PM EDTSpecial Weather StatementFFCLaurens32 min
Jun 19, 1:31 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale29 min
Jun 19, 6:37 PM EDTSpecial Weather StatementFFCHancock23 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.